SEARCH WITHIN CONTENT
VOLUME 13 , ISSUE 2 ( July-December, 2019 ) > List of Articles
Keywords : Anticholinergics, Hypersexuality, Trihexyphenidyl
Citation Information : Trihexyphenidyl-induced Hypersexuality: A Case Report. Ind J Priv Psychiatry 2019; 13 (2):87-88.
License: CC BY-NC 4.0
Published Online: 00-12-2019
Copyright Statement: Copyright © 2019; Jaypee Brothers Medical Publishers (P) Ltd.
Anticholinergics such as trihexyphenidyl are widely prescribed for the prophylaxis and treatment of antipsychotic-induced extrapyramidal symptoms. Although prescribed commonly with the typical antipsychotics, they may also be prescribed to counteract the extrapyramidal side effects of atypical antipsychotics rarely. These drugs may sometimes cause euphoria as a side effect. We report a case of a 29-year-old male suffering from schizophrenia who developed features of hypersexuality on starting trihexyphenidyl, which resolved on its discontinuation only to re-emerge on re-challenging the patient with the same drug.
© Jaypee Brothers Medical Publishers (P) LTD.